Winter Weather, Lake
- When
- February 8, 12:00 AM CST to 8:00 AM CST
- Where
- Lake forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Between 1 to 2 inches of snow fell across the county.
An upper level disturbance moved through the Mid-South during the late evening hours of February 7th and early morning hours of February 8th, 2014. Arctic air was in place thus all precipitation fell in the form of snow.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper level disturbance moved through the Mid-South during the late evening hours of February 7th and early morning hours of February 8th, 2014. Arctic air was in place thus all precipitation fell in the form of snow. Accumulations ranged between 1 to 2 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 7, 11:04 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 PM CST FRI FEB 7 2014
.UPDATE... /ISSUED 921 PM CST FRI FEB 7 2014/
BASED ON CURRENT RADAR TRENDS...IT APPEARS THAT MOST OF NORTH
MISSISSIPPI WILL AT LEAST SEE ACCUMULATING SNOW NEAR AN INCH WITH
ISOLATED AREAS POSSIBLY SEEING A BIT MORE. TO ADDRESS THIS...HAVE
ISSUED A NEW WINTER WEATHER ADVISORY TO INCLUDE THE REST OF WEST
TENNESSEE AND NORTH MISSISSIPPI. BASED ON THE LATEST HRRR MODEL
AND SREF GUIDANCE...ENHANCED LIFT AHEAD OF A POTENT SHORTWAVE WILL
INCREASE BANDING OF SNOW...LEADING TO HEAVY SNOW SHOWERS AT TIMES.
AS THE WAVE SWINGS THROUGH...THE HEAVIEST SNOW WILL OCCUR OVER THE
NEXT FEW HOURS.
WE HAVE ALREADY RECEIVED A FEW REPORTS OF ROADS BECOMING SNOW
COVERED...MAINLY IN POINSETT AND CROSS COUNTIES IN EASTERN
ARKANSAS...AND EVEN A FEW SPOTS IN NORTHERN SHELBY COUNTY TENNESSEE.
THIS TREND IS EXPECTED TO CONTINUE ACROSS THE REST OF THE MID-SOUTH.
NEW ZONES AND UPDATED PRODUCTS ARE ALREADY AVAILABLE.
AC3
&&
.DISCUSSION... /ISSUED 517 PM CST FRI FEB 7 2014/
DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON INDICATE AN SHORTWAVE TROUGH MOVING ACROSS THE SOUTHERN
PLAINS. CLOUDY SKIES PERSIST ACROSS THE MID SOUTH AS OF 3 PM CST
WITH TEMPERATURES PREDOMINANTLY IN THE TEENS TO MIDDLE 20S NORTH
OF I-40 AND UPPER 20S TO THE LOWER 30S SOUTH. WINTER PRECIPITATION
POTENTIAL TONIGHT AND AGAIN SUNDAY NIGHT THROUGH TUESDAY NIGHT
REMAINS THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST.
SHORT TERM...(TONIGHT THROUGH SUNDAY)...A SHORTWAVE TROUGH OVER
THE SOUTHERN PLAINS WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY
TONIGHT. THIS HAS HELPED TO ENHANCE LIFT ACROSS THE LOWER
MISSISSIPPI VALLEY LATE THIS AFTERNOON AS EVIDENT IN THE LATEST
REGIONAL WSR-88D RADAR TRENDS. 290-295K SURFACES SHOW INCREASING
ISENTROPIC ASCENT THROUGHOUT THE NIGHT. BASED ON THE LATEST SHORT
TERM TRENDS DECIDED TO EXTEND THE WINTER WEATHER ADVISORY A BIT
FURTHER SOUTHWEST AS ACTIVITY OVER NORTHERN LOUISIANA MAY MOVE
ACROSS AREAS SOUTH OF I-40 TONIGHT. AT THIS TIME...FEEL THE BEST
POTENTIAL FOR SNOW REACHING ONE INCH WILL BE ACROSS AREAS MAINLY
ALONG AND NORTH OF I-40...EAST ARKANSAS SOUTH OF I-40...PORTIONS
OF NORTHWEST MISSISSIPPI. ONE INCH TO PERHAPS LOCALLY 2 INCHES IS
POSSIBLE ACROSS THE NORTH WITH AMOUNTS AROUND 1 INCH ACROSS EAST
ARKANSAS/NORTHWEST MISSISSIPPI. EVENING SHIFT WILL CONTINUE TO
SHORT MONITOR TRENDS AND ADJUST HEADLINES IF NECESSARY.
A BREAK IN THE PRECIPITATION IS EXPECTED FOR SATURDAY AS THE
SHORTWAVE MOVES EAST AND HIGH PRESSURE RETURNS THROUGH SUNDAY.
TEMPERATURES WILL REMAIN BELOW NORMAL WITH TEMPERATURES MODERATING
INTO THE 40S SOUTH OF I-40 ON MONDAY.
LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...A VERY COMPLEX
PATTERN WILL TAKE SHAPE ACROSS THE LOWER MISSISSIPPI VALLEY
BEGINNING SUNDAY NIGHT AS AN ARCTIC COLD FRONT DROPS DOWN INTO THE
LOWER MISSISSIPPI VALLEY AND PRECIPITATION DEVELOPS ACROSS THE
REGION. PRECIPITATION NORTH OF I-40 IS EXPECTED TO START OFF AS
SNOW...WITH A TRANSITION TO MIXED PRECIPITATION /FREEZING
RAIN...SLEET...SNOW/ LATER SUNDAY NIGHT INTO MONDAY. 12Z MODELS
DISAGREE WITH THE DEPTH OF THE COLD AIR WITH THIS SYSTEM AND
SUBSEQUENT PRECIPITATION TYPES/AMOUNTS ARE STILL SOMEWHAT
UNCERTAIN AT THIS POINT. FURTHER ADJUSTMENTS TO PRECIPITATION
TYPES/AMOUNTS ARE LIKELY WHEN MODELS COME INTO BETTER AGREEMENT.
PRECIPITATION CHANCES WILL GRADUALLY TRANSITION SOUTH OF I-40 BY
TUESDAY. ANOTHER UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE REGION
TUESDAY NIGHT AND WEDNESDAY WITH THE BEST PRECIPITATION CHANCES
OCCURRING MAINLY SOUTH OF I-40. PRECIPITATION TYPE ISSUES MAY
STILL REMAIN WITH THIS SECOND SYSTEM WITH ADDITIONAL ADJUSTMENTS
LIKELY DURING THIS TIMEFRAME.
&&
.AVIATION...
06Z TAF SET
SNOW CONTINUES TO SPREAD INTO THE MIDSOUTH. LOOKS LIKE NORTH
MISSISSIPPI WILL CONTINUE TO SEE THE BEST BANDS THUS HAVE LOWERED
VSBYS AND CIGS AT KTUP. ALSO WENT MORE PESSIMISTIC WITH CLOUDS
TOMORROW. LEFT IFR CONDITIONS AT KMEM AND KMKL THROUGH 00Z AND 20Z
AT KTUP. THEREAFTER...EXPECT MVFR CIGS THROUGH THE REST OF THE
PERIOD. LIGHT AND VARIABLE WINDS ARE EXPECTED OVER THE NEXT 24
HOURS.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 24 40 28 44 / 70 10 10 10
MKL 21 38 23 41 / 60 10 10 10
JBR 19 33 23 38 / 70 10 10 10
TUP 26 46 28 49 / 60 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CST FRI FEB 7 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-090500- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 850 PM CST FRI FEB 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SNOW IS LIKELY TONIGHT AS UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA. ONE INCH OF SNOW IS POSSIBLE ACROSS THE ADVISORY AREA WITH A POTENTIAL FOR LOCALIZED AMOUNTS UP TO 2 INCHES MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VARIETY OF WINTER WEATHER IS POSSIBLE ACROSS THE MIDSOUTH NEXT WEEK FROM SUNDAY NIGHT INTO WEDNESDAY WITH SNOW...SLEET AND FREEZING RAIN POSSIBLE. MUCH UNCERTAINTY STILL REMAINS NEXT WEEK FOR PRECIPITATION TYPES AND AMOUNTS. STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY ACCUMULATIONS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. AC3
The national radar mosaic for the moment the first event began.
12 winter weather. Local standard time, as filed.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
Between 1 to 2 inches of snow fell across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500863, 500864, 500867, 500871, 500872, 500873, 500874, 500875, 500876, 500878, 500879, 500880.